Alert archive / Kentucky / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 63, NWS Louisville, KY
NWS Louisville, KY issued this severe thunderstorm warning at May 1, 2016, 4:15 PM EDT for 5 counties in Kentucky. It was in force for 45 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 1, 2016, 4:15 PM EDT (20:15 UTC)
- Expired
- May 1, 2016, 5:00 PM EDT
- In force
- 45 min
- Issued by
- NWS Louisville, KY
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 70.0 mph
Counties Fayette County, KY, Jessamine County, KY, Madison County, KY, Mercer County, KY, Woodford County, KY
The radar
The Jackson,KY radar (KJKL), 112 km from the middle of the area, began a volume at 20:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 1, 4:23 PM EDT | TSTM WND DMG | 1 Nnw Keene, KY | TREES DOWN ON POWER LINES IN THE TOWN OF KEENE. ALSO REPORTS OF QUARTER-SIZED HAIL. |
| May 1, 4:31 PM EDT | TSTM WND DMG | Nicholasville, KY | DOWNED TREE |
| May 1, 4:33 PM EDT | HAIL 1 | 7 Ssw Lexington, KY | QUARTER SIZE HAIL AND STRONG WINDS REPORTED IN THE VETERANS PARK AREA. |
| May 1, 4:35 PM EDT | HAIL 1 | 6 Ssw Lexington, KY | PICTURE VIA TWITTER OF QUARTER-SIZED HAIL IN THE SALON DRIVE AREA. TIME ESTIMATED FROM RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 8 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 1, 2:36 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 8.3 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 196 J/kg
- Mixed-layer CIN
- -30 J/kg
- Mixed-layer LCL
- 619 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 109 m²/s²
- 0-3 km storm-relative helicity
- 91 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.5
The text
As transmitted.
827
WUUS53 KLMK 012015
SVRLMK
KYC067-113-151-167-239-012100-
/O.NEW.KLMK.SV.W.0063.160501T2015Z-160501T2100Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
415 PM EDT SUN MAY 1 2016
THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
FAYETTE COUNTY IN CENTRAL KENTUCKY...
NORTHWESTERN MADISON COUNTY IN CENTRAL KENTUCKY...
JESSAMINE COUNTY IN CENTRAL KENTUCKY...
CENTRAL WOODFORD COUNTY IN CENTRAL KENTUCKY...
NORTHEASTERN MERCER COUNTY IN CENTRAL KENTUCKY...
* UNTIL 500 PM EDT
* AT 415 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM VERSAILLES TO 9 MILES SOUTHEAST OF LAWRENCEBURG TO
9 MILES NORTHEAST OF HARRODSBURG...MOVING EAST AT 35 MPH.
HAZARD...70 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT CONSIDERABLE
TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO MOBILE HOMES...
ROOFS...AND OUTBUILDINGS.
* LOCATIONS IMPACTED INCLUDE...
LEXINGTON...NICHOLASVILLE...VERSAILLES...VETERANS PARK...CADENTOWN...
MEADOWTHORPE...CARDINAL HILL...CHEVY CHASE AND BRYAN STATION.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.
REPORT SEVERE WEATHER TO LOCAL LAW ENFORCEMENT...POST YOUR REPORT TO
THE NATIONAL WEATHER SERVICE LOUISVILLE FACEBOOK PAGE...OR TWEET YOUR
REPORT USING HASHTAG L...M...K...SPOTTER.
&&
LAT...LON 3782 8468 3783 8468 3782 8471 3782 8477
3795 8481 3797 8480 3807 8480 3816 8437
3813 8437 3811 8438 3809 8435 3796 8432
3795 8432 3793 8434 3792 8433 3792 8434
3790 8435 3790 8432 3780 8431
TIME...MOT...LOC 2015Z 268DEG 31KT 3802 8479 3796 8475 3788 8475
HAIL...1.00IN
WIND...70MPH
$$
132 follow-up statements
049
WWUS53 KLMK 012024
SVSLMK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
424 PM EDT SUN MAY 1 2016
KYC167-012032-
/O.CAN.KLMK.SV.W.0063.000000T0000Z-160501T2100Z/
MERCER KY-
424 PM EDT SUN MAY 1 2016
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN MERCER COUNTY IS
CANCELLED...
THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE WARNED
AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT FOR
CENTRAL KENTUCKY.
LAT...LON 3782 8468 3783 8468 3782 8471 3784 8469
3786 8469 3786 8470 3793 8474 3799 8475
3808 8475 3816 8438 3813 8437 3811 8438
3809 8435 3796 8432 3794 8434 3792 8433
3790 8435 3789 8434 3790 8432 3780 8431
TIME...MOT...LOC 2022Z 268DEG 31KT 3802 8474 3796 8470 3788 8470
$$
KYC067-113-151-239-012100-
/O.CON.KLMK.SV.W.0063.000000T0000Z-160501T2100Z/
FAYETTE KY-MADISON KY-JESSAMINE KY-WOODFORD KY-
424 PM EDT SUN MAY 1 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM EDT
FOR FAYETTE...NORTHWESTERN MADISON...JESSAMINE AND SOUTHEASTERN
WOODFORD COUNTIES...
...VERY STRONG DAMAGING WINDS ARE EXPECTED SOON IN
LEXINGTON...ESPECIALLY THE SOUTHERN HALF OF THE CITY...
AT 422 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM VERSAILLES TO 6 MILES WEST OF NICHOLASVILLE...MOVING
EAST AT 35 MPH.
HAZARD...70 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT CONSIDERABLE
TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO MOBILE HOMES...
ROOFS...AND OUTBUILDINGS.
LOCATIONS IMPACTED INCLUDE...
LEXINGTON...NICHOLASVILLE...VERSAILLES...CADENTOWN...
MEADOWTHORPE...CARDINAL HILL...CHEVY CHASE AND BRYAN STATION.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.
REPORT SEVERE WEATHER TO LOCAL LAW ENFORCEMENT...POST YOUR REPORT TO
THE NATIONAL WEATHER SERVICE LOUISVILLE FACEBOOK PAGE...OR TWEET YOUR
REPORT USING HASHTAG L...M...K...SPOTTER.
&&
LAT...LON 3782 8468 3783 8468 3782 8471 3784 8469
3786 8469 3786 8470 3793 8474 3799 8475
3808 8475 3816 8438 3813 8437 3811 8438
3809 8435 3796 8432 3794 8434 3792 8433
3790 8435 3789 8434 3790 8432 3780 8431
TIME...MOT...LOC 2022Z 268DEG 31KT 3802 8474 3796 8470 3788 8470
HAIL...1.25IN
WIND...70MPH
$$
13584
WWUS53 KLMK 012040
SVSLMK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
440 PM EDT SUN MAY 1 2016
KYC239-012050-
/O.CAN.KLMK.SV.W.0063.000000T0000Z-160501T2100Z/
WOODFORD KY-
440 PM EDT SUN MAY 1 2016
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN WOODFORD COUNTY
IS CANCELLED...
THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE WARNED
AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT FOR
CENTRAL KENTUCKY.
LAT...LON 3787 8457 3795 8456 3801 8456 3806 8449
3809 8435 3796 8432 3794 8434 3792 8433
3790 8435 3789 8434 3790 8432 3780 8431
3781 8455 3784 8455
TIME...MOT...LOC 2040Z 258DEG 40KT 3796 8445 3787 8448
$$
KYC067-113-151-012100-
/O.CON.KLMK.SV.W.0063.000000T0000Z-160501T2100Z/
FAYETTE KY-MADISON KY-JESSAMINE KY-
440 PM EDT SUN MAY 1 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM EDT
FOR SOUTHEASTERN FAYETTE...NORTHWESTERN MADISON AND NORTHEASTERN
JESSAMINE COUNTIES...
AT 440 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR VETERANS PARK TO NEAR NICHOLASVILLE...MOVING EAST
AT 45 MPH.
HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
LEXINGTON...NICHOLASVILLE...FAYETTE MALL...CHEVY CHASE...VETERANS PARK...
CADENTOWN...BRYAN STATION...CHILESBURG AND FENWICK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.
REPORT SEVERE WEATHER TO LOCAL LAW ENFORCEMENT...POST YOUR REPORT TO
THE NATIONAL WEATHER SERVICE LOUISVILLE FACEBOOK PAGE...OR TWEET YOUR
REPORT USING HASHTAG L...M...K...SPOTTER.
&&
LAT...LON 3787 8457 3795 8456 3801 8456 3806 8449
3809 8435 3796 8432 3794 8434 3792 8433
3790 8435 3789 8434 3790 8432 3780 8431
3781 8455 3784 8455
TIME...MOT...LOC 2040Z 258DEG 40KT 3796 8445 3787 8448
HAIL...1.25IN
WIND...60MPH
$$
13What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 1, 3:08 PM EDT, 1 hour 7 minutes earlier.
Area forecast discussion, May 1, 3:08 PM EDT, 1 hour 7 minutes before
Area Forecast Discussion National Weather Service Louisville KY 308 PM EDT SUN MAY 1 2016 .SHORT TERM (Now through Tuesday Night)... Issued at 305 PM EDT Sun May 1 2016 ...Severe Storms Ongoing this Afternoon... The synoptic pattern early this afternoon features broad southwest flow across the Ohio Valley. A dampening trough was moving through portions of the Midwest, interacting with a surface front located across portions west-central KY northeast into portions of southern Ohio. Strong to severe thunderstorms have developed along residual outflow boundaries and along the surface front this afternoon. Dewpoints in the low to mid 60s coupled with temperatures rising into the low 80s has resulted in MLCAPE values in excess of 1500 J/kg. Deep layer shear around 50 knots is contributing to long, straight hodographs which will favor supercells (possibly splitting) and a few multicell clusters. Main threat will be hail with wet bulb zeros around 9-10k feet, but given dry air around 700mb some dry air entrainment into downdrafts may lead to localized damaging winds as well. Convection should wind down in coverage tonight as instability wanes and the front pushes east/southeast. However, this front will stall just to the south of the region tonight. Yet another PV anomaly will eject out of the Southwest and will ride up along the front Monday afternoon into Monday evening, which will result in renewed showers and a few thunderstorms mainly across the southeastern half of the LMK CWA. It appears much of the region will be on the cool side of the boundary, so severe weather is not anticipated. Highs will be cooler on the north side of the boundary with temperatures in the 60s to lower 70s. The trough will deepen across the eastern CONUS on Tuesday, spreading its trough axis through the region Tuesday afternoon. There won't be much low-level moisture to work with, but think lift will be sufficient to squeeze out a few very light showers Tuesday afternoon. Temperatures will be even cooler in the northwesterly flow, with temperatures only expected to make it into the mid 60s. .LONG TERM (Wednesday through Saturday)... Issued at 249 PM EDT Sun May 1 2016 A deep upper trof is still expected to dig into the eastern half of the United States for the second half of the work week, followed by ridging building in from the Plains for most of the weekend. A surface cold front will come in from the north Wednesday, pushing off to the south and east Wednesday night. There is some wind energy with this system but very little instability as we only get into the 60s for highs that afternoon. Precipitable numbers aren't all that great either. So, at this time it just looks like showery weather with maybe a few rumbles of thunder. A few CAA showers may also linger behind the front in the Blue Grass on Thursday. Canadian high pressure dropping to the southeast along with rising heights aloft will lead to pleasant weather for late this week and into the weekend. Can't rule out a few showers generally along and east of I-75 closer to the upper trof, but coverage should be low. The upper trof will bring downright chilly temperatures with lows Thursday morning and Friday morning well down into the 40s. Folks in the Blue Grass may see readings not get out of the 50s on Thursday. A warming trend will then ensue as the Plains ridging moves in, with afternoon temperatures back up near 80 by Sunday. && .AVIATION (18Z TAF Update)... Updated at 1241 PM EDT Sun May 1 2016 Confidence is growing that a cluster of thunderstorms will develop just west of SDF over the next hour or two and move east into LEX later this afternoon. Have timed this window out with a TEMPO group, but will go prevailing once the storms begin to develop. Expect IFR vsbys, gusty and variable winds, along with possibly some hail with these storms. Confidence in convective coverage is not as high at BWG, but still think a storm or two may impact the terminal this afternoon. Outside of any storms, cigs should continue to mix out to VFR with winds turning more to the WSW at 5-10 knots. Convection will clear out tonight leaving VFR conditions. There may be some low stratus development especially at LEX, but not high enough confidence to include at this time. Additional showers will move in from the southwest late in the period at BWG and into the planning period at SDF. && .LMK Watches/Warnings/Advisories... KY...NONE. IN...NONE. && Short Term........KJD Long Term.........13 Aviation..........KJD
Hazardous weather outlook, May 1, 3:20 PM EDT, 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 320 PM EDT SUN MAY 1 2016 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-021930- ORANGE-WASHINGTON-SCOTT-JEFFERSON-DUBOIS-CRAWFORD-PERRY-HARRISON- FLOYD-CLARK-HANCOCK-BRECKINRIDGE-MEADE-OHIO-GRAYSON-HARDIN-BULLITT- OLDHAM-TRIMBLE-HENRY-SHELBY-FRANKLIN-SPENCER-ANDERSON-WOODFORD- FAYETTE-BOURBON-NICHOLAS-NELSON-MERCER-JESSAMINE-LARUE-MARION-BOYLE- GARRARD-MADISON-BUTLER-EDMONSON-HART-GREEN-TAYLOR-CASEY-LINCOLN- LOGAN-WARREN-SIMPSON-ALLEN-BARREN-MONROE-METCALFE-ADAIR-RUSSELL- CUMBERLAND-CLINTON- INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON... JASPER...ENGLISH...TELL CITY...CORYDON...NEW ALBANY... JEFFERSONVILLE...LEWISPORT...HAWESVILLE...HARDINSBURG... BRANDENBURG...HARTFORD...LEITCHFIELD...ELIZABETHTOWN... SHEPHERDSVILLE...LOUISVILLE...LA GRANGE...BEDFORD...MILTON... NEW CASTLE...SHELBYVILLE...FRANKFORT...GEORGETOWN...CYNTHIANA... TAYLORSVILLE...LAWRENCEBURG...VERSAILLES...LEXINGTON...PARIS... CARLISLE...BARDSTOWN...SPRINGFIELD...HARRODSBURG...NICHOLASVILLE... WINCHESTER...HODGENVILLE...LEBANON...DANVILLE...LANCASTER... RICHMOND...MORGANTOWN...BROWNSVILLE...HORSE CAVE...GREENSBURG... CAMPBELLSVILLE...LIBERTY...STANFORD...RUSSELLVILLE...BOWLING GREEN... FRANKLIN...PROVIDENCE...SCOTTSVILLE...GLASGOW...TOMPKINSVILLE... EDMONTON...COLUMBIA...JAMESTOWN...BURKESVILLE...ALBANY 320 PM EDT SUN MAY 1 2016 /220 PM CDT SUN MAY 1 2016/ ...SEVERE THUNDERSTORM WATCH 133 IN EFFECT UNTIL 9 PM EDT /8 PM CDT/ THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...TONIGHT. AN APPROACHING AREA OF LOW PRESSURE WILL CONTINUE TO SPARK THUNDERSTORMS THROUGH THIS EVENING. MAIN THREATS WILL BE LARGE HAIL AND LOCALLY DAMAGING WINDS. HEAVY RAINFALL WILL ALSO BE POSSIBLE...WHICH MAY LEAD TO LOCALIZED FLOODING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. A FEW THUNDERSTORMS WILL BE POSSIBLE MONDAY. BRIEF HEAVY RAINFALL AND DANGEROUS LIGHTNING WILL ACCOMPANY ANY STORM THAT DEVELOPS. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO REPORT ANY DAMAGING WINDS...HAIL...OR FLOODING TODAY. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/LOUISVILLE. KD
In the hours before
Special weather statement, May 1, 3:50 PM EDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
350 PM EDT SUN MAY 1 2016
KYZ024-028-012015-
HARDIN-BRECKINRIDGE-
350 PM EDT SUN MAY 1 2016
...A STRONG THUNDERSTORM WITH GUSTY WINDS AND SMALL HAIL WILL AFFECT
WEST CENTRAL HARDIN AND SOUTHEASTERN BRECKINRIDGE COUNTIES...
AT 349 PM EDT /249 PM CDT/...A STRONG THUNDERSTORM WAS 13 MILES EAST
OF HARDINSBURG...MOVING EAST AT 35 MPH.
WINDS IN EXCESS OF 45 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
ELIZABETHTOWN...RADCLIFF...VINE GROVE...CECILIA...CUSTER...STEPHENSBURG...
ROSETTA...BIG SPRING...AND SAINT JOHN.
IF YOU ARE ON OR NEAR A LAKE...GET OUT OF THE WATER AND MOVE INDOORS
OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO 15 MILES
FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER... YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW. DO
NOT BE CAUGHT ON THE WATER IN A THUNDERSTORM.
LAT...LON 3781 8617 3780 8615 3782 8601 3783 8600
3784 8593 3759 8593 3764 8628 3780 8629
TIME...MOT...LOC 1949Z 264DEG 29KT 3772 8622
13Local storm report, May 1, 3:57 PM EDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
357 PM EDT SUN MAY 1 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0350 PM HAIL CUSTER 37.73N 86.25W
05/01/2016 E0.75 INCH BRECKINRIDGE KY PUBLIC
&&
NWS LOUISVILLE KY
IRIS SYSTEMLocal storm report, May 1, 4:04 PM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
404 PM EDT SUN MAY 1 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0335 PM HAIL 2 NNE LA GRANGE 38.43N 85.36W
05/01/2016 E1.00 INCH OLDHAM KY TRAINED SPOTTER
&&
NWS LOUISVILLE KY
IRIS SYSTEMSpecial weather statement, May 1, 4:09 PM EDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
409 PM EDT SUN MAY 1 2016
INZ084-089-090-KYZ023-025-012045-
CRAWFORD-HARRISON-PERRY-MEADE-HANCOCK-
409 PM EDT SUN MAY 1 2016
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN HARRISON...PERRY...
CENTRAL CRAWFORD...NORTHWESTERN MEADE AND NORTH CENTRAL HANCOCK
COUNTIES...
AT 409 PM EDT/309 PM CDT/...A STRONG THUNDERSTORM WAS NEAR HOLIDAY
WORLD...MOVING EAST AT 35 MPH.
WINDS IN EXCESS OF 40 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
CAREFREE TOWN...MOUNT PLEASANT...LEOPOLD...TROY...LEAVENWORTH...ALTON...NEW
AMSTERDAM...CELINA...SULPHUR AND LILLY DALE.
LAT...LON 3800 8681 3802 8680 3800 8677 3803 8677
3804 8679 3806 8677 3808 8678 3810 8677
3812 8681 3812 8680 3815 8681 3823 8679
3834 8623 3808 8618 3803 8647 3805 8649
3805 8651 3802 8653 3796 8686 3798 8687
TIME...MOT...LOC 2009Z 261DEG 46KT 3814 8681
JDGLocal storm report, May 1, 4:10 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
410 PM EDT SUN MAY 1 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0403 PM HAIL 1 SW LAWRENCEBURG 38.02N 84.91W
05/01/2016 E0.50 INCH ANDERSON KY TRAINED SPOTTER
&&
NWS LOUISVILLE KY
IRIS SYSTEMLocal storm report, May 1, 4:14 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
414 PM EDT SUN MAY 1 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0338 PM TSTM WND DMG LA GRANGE 38.40N 85.39W
05/01/2016 OLDHAM KY PUBLIC
TREES AND POWER LINES REPORTED DOWN NEAR
KENTUCKY AVENUE IN LA GRANGE.
&&
KJDThe office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 1, 1:42 AM EDT | Special Weather Statement | LMK | Cumberland | 33 min |
| May 1, 2:01 AM EDT | Special Weather Statement | LMK | Russell | 29 min |
| May 1, 2:09 AM EDT | Severe Thunderstorm Warning | LMK | Clinton, Russell | 36 min |
| May 1, 2:41 AM EDT | Special Weather Statement | LMK | Cumberland | 34 min |
| May 1, 2:36 PM EDT | Special Weather Statement | LMK | Breckinridge | 39 min |
| May 1, 2:45 PM EDT | Severe Thunderstorm Warning | LMK | Oldham, Trimble | 30 min |
| May 1, 2:55 PM EDT | Special Weather Statement | LMK | Spencer | 35 min |
| May 1, 3:09 PM EDT | Severe Thunderstorm Warning | LMK | Henry, Oldham, Trimble | 36 min |
| May 1, 3:34 PM EDT | Severe Thunderstorm Warning | LMK | Franklin, Henry, Oldham | 26 min |
| May 1, 3:43 PM EDT | Special Weather Statement | LMK | Anderson | 32 min |
| May 1, 3:49 PM EDT | Severe Thunderstorm Warning | LMK | Franklin, Scott, Shelby | 41 min |
| May 1, 3:50 PM EDT | Special Weather Statement | LMK | Hardin | 25 min |
| May 1, 3:53 PM EDT | Severe Thunderstorm Warning | LMK | Anderson, Mercer, Washington, Woodford | 37 min |
| May 1, 4:00 PM EDT | Severe Thunderstorm Warning | LMK | Franklin, Jefferson, Oldham, Shelby | 30 min |
| May 1, 4:03 PM EDT | Severe Thunderstorm Warning | LMK | Franklin, Henry | 27 min |
| May 1, 4:37 PM EDT | Severe Thunderstorm Warning | LMK | Bourbon, Harrison, Nicholas, Scott | 38 min |
| May 1, 4:45 PM EDT | Flash Flood Warning | LMK | Bourbon, Harrison, Nicholas, Scott | 3 hr |
| May 1, 4:48 PM EDT | Severe Thunderstorm Warning | LMK | Clark, Fayette, Madison | 42 min |
| May 1, 4:56 PM EDT | Severe Thunderstorm Warning | LMK | Oldham, Trimble | 49 min |
| May 1, 5:13 PM EDT | Severe Thunderstorm Warning | LMK | Bourbon, Harrison, Nicholas | 32 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.